Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 141, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 20, 2019, 3:40 AM CDT for Lewis County, Missouri. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- May 20, 2019, 3:40 AM CDT (08:40 UTC)
- Expired
- May 20, 2019, 2:10 PM CDT
- In force
- 11 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 172 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fabius River near Ewing (EWNM7). The gauge peaked at 11.78 ft at May 21, 2019, 2:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
236
WGUS43 KLSX 200841
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
340 AM CDT Mon May 20 2019
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
North Fabius River near Ewing
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-210840-
/O.NEW.KLSX.FL.W.0141.190520T0840Z-190521T1306Z/
/EWNM7.1.ER.190520T0457Z.190520T0730Z.190520T1306Z.NO/
340 AM CDT Mon May 20 2019
The National Weather Service in St. Louis has issued a
* Flood Warning for
the North Fabius River near Ewing
* until Tuesday morning.
* At 2:30 AM Monday the stage was 11.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to continue to fall to below flood stage by
Noon today.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/21 05/22 05/23 05/24 05/25
North Fabius River
Ewing 11.0 11.35 11.1 7.8 6.8 6.0 5.3
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$2 follow-up statements
667
WGUS83 KLSX 201232
FLSLSX
Flood Statement
National Weather Service St Louis MO
732 AM CDT Mon May 20 2019
...The flood warning continues for the following rivers in
Missouri...
North Fabius River near Ewing
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-211231-
/O.EXT.KLSX.FL.W.0141.000000T0000Z-190521T1635Z/
/EWNM7.1.ER.190520T0457Z.190520T1030Z.190520T1635Z.NO/
732 AM CDT Mon May 20 2019
The Flood Warning continues for
the North Fabius River near Ewing
* until Tuesday morning.
* At 6:30 AM Monday the stage was 11.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* The river is forecast to continue falling to below flood stage by
late this morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/21 05/22 05/23 05/24 05/25
North Fabius River
Ewing 11.0 11.36 9.0 7.2 6.0 5.3 4.8
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$056
WGUS83 KLSX 201910
FLSLSX
Flood Statement
National Weather Service St Louis MO
210 PM CDT Mon May 20 2019
...The flood warning is cancelled for the following river in
Missouri...
North Fabius River near
Ewing
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-201940-
/O.CAN.KLSX.FL.W.0141.000000T0000Z-190521T1635Z/
/EWNM7.1.ER.190520T0457Z.190520T1030Z.190520T1605Z.NO/
210 PM CDT Mon May 20 2019
The Flood Warning is cancelled for
The North Fabius River near Ewing.
* At 1:30 PM Monday the stage was 10.7 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage at 11:05 AM Monday.
* The river is forecast to continue falling to near 7.2 feet Wednesday
morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/21 05/22 05/23 05/24 05/25
North Fabius River
Ewing 11.0 10.73 9.0 7.2 6.0 5.3 4.8
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 19, 11:45 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, May 19, 11:45 PM CDT, 3 hours 55 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1145 PM CDT Sun May 19 2019 .SHORT TERM... (Through Late Monday Afternoon) Issued at 327 PM CDT Sun May 19 2019 A line of showers and a few storms along a cold front near SLO will shift southeast of our forecast area late this afternoon. There were scattered light showers across parts of northeast MO and west central IL this afternoon, but these should shift east of the forecast area by early evening. Much of the cumulus cloud field will dissipate early this evening due to the loss of daytime heating, although some of this cloud cover may be slower to clear across northeast MO and west central IL behind the surface low over eastern WI. Cooler temperatures can be expected tonight and Monday due to low level cold air advection as the surface ridge over the northern Plains builds southeastward into our area behind the cold front with lowering surface dew points. Temperatures tonight and Monday will be about 5 to 10 degrees below normal, and feel much cooler compared to the temperatures much of our area have been experiencing the past couple of days. GKS .LONG TERM... (Monday Night through Next Sunday) Issued at 327 PM CDT Sun May 19 2019 The chance of showers and a few storms will return to northeast and central MO and west central IL by late Monday night as a strengthening southerly low level jet ahead of a low pressure system in the lee of the rockies brings relatively strong low level warm air advection, theta-e advection and moisture convergence to this area. As the deep upper level low and associated surface low move northeastward into the northern Plains a warm front will move northward into our area with rising surface dew points and increasing instability along and south of the warm front shifting into our area ahead of an approaching surface trough...dry line. A line of storms is expected to develop and shift eastward through our forecast area Tuesday afternoon and night. This line of storms may be severe with damaging winds and isolated tornadoes the primary threats. Warmer highs can be expected Wednesday with southerly surface winds. A warm weather pattern is forecast for the rest of the work week as an upper level ridge builds over the region with persistent south- southwest surface/low level winds. There will be a threat for convection across northeast MO and west central IL due to "ridge runner" type weak shortwaves over-topping the upper level ridge. GKS && .AVIATION... (For the 06z TAFs through 06z Monday Night) Issued at 1138 PM CDT Sun May 19 2019 VFR conditions are expected to continue through Monday with mostly cirrus clouds affecting the CWA. However, as alluded to in the previous discussion, near MVFR stratus may try and advect southeastward near KUIN late tonight/early Monday morning. Current thinking is that even if this does occur, ceilings may stay just above MVFR thresholds. Northwest wind speeds have dropped below 10 knots across most locations as a surface high moves toward the mid-Mississippi Valley. Winds are forecast to veer to the northeast by Monday afternoon and maintain speeds at or below 10 knots. By Monday evening, a threat for showers and perhaps a rumble of thunder will increase at KCOU so added a VCSH group in beginning at 0200 UTC. SPECIFICS FOR KSTL: Dry/VFR conditions are likely to continue through Monday evening with increasing cirrus clouds and northwest winds becoming northeasterly in time. Scattered showers and perhaps a rumble of thunder is expected to develop toward midnight Monday night so added a VCSH group in beginning at 0600 UTC. MVFR visibilities may be possible in any heavier downpours Monday night. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 19, 3:17 PM CDT, 12 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 317 PM CDT Sun May 19 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-202030- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 317 PM CDT Sun May 19 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. Major river flooding is ongoing along portions of the Illinois River. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Major river flooding will continue along portions of the Illinois River and is forecast to resume at Saverton on the Mississippi River. The chance for thunderstorms will return Monday night and then continue for portions of the area through Saturday. Severe storms are possible Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. GKS
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.